MAUDE Adverse Event Report: ARTHROCARE CORPORATION INTELLIO SHIFT WIRED FOOT PEDAL; ARTHROSCOPE

ARTHROCARE CORPORATION INTELLIO SHIFT WIRED FOOT PEDAL; ARTHROSCOPE
Catalog Number 72290011
Medical Device Problem Codes Overheating of Device (1437); Self-Activation or Keying (1557); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/02/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H11: internal complaint reference: (b)(4).
 
Event or Problem Description
It was reported that, during an unknown procedure, the intellio foot pedal became stuck, it started running the wand on its own and burnt through one drape before being unplugged.Surgery was completed with a back-up device instead.There was a delay of 5 minutes, and no further complications were reported.
 
Additional Manufacturer Narrative
H10: h3, h6: the reported device was received for evaluation.Visual inspection observed minor rusting/liquid ingress under the foot pedal covers.Functional evaluation revealed no issues.None of the pedals or functions of the device got stuck on while activated.The damage to the device did not prevent functionality.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.A complaint history review found one similar reported event.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.The root cause could not be determined since the reported malfunction could not be duplicated during the investigation.Factors that can contribute to the reported event include failure of a concomitant device.Based on this investigation, the need for corrective action is not indicated.

Brand Name
INTELLIO SHIFT WIRED FOOT PEDAL
Common Device Name
ARTHROSCOPE
Manufacturer (Section D)
ARTHROCARE CORPORATION
7000 west william cannon drive
austin TX 78735
Manufacturer (Section G)
ARTHROCARE CORPORATION
7000 west william cannon drive
austin TX 78735
Manufacturer Contact
holly topping
1450 brooks rd.
memphis, TN 38116
5123913905
MDR Report Key22120530
Report Number3006524618-2025-00262
Device Sequence Number4172224
Product Code HRX
UDI-Device Identifier00885556805015
UDI-Public885556805015
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
K232290
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/08/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number72290011
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/28/2025
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/13/2025
Supplement Date Received by Manufacturer07/07/2025
Initial Report FDA Received Date05/31/2025
Supplement Report FDA Received Date07/08/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown